Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Lake Charles, LA

October 31, 2013Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this flash flood warning at Oct 31, 2013, 8:13 AM CDT for Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2013, 8:13 AM CDT (13:13 UTC)
Expired
Oct 31, 2013, 2:00 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 24 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WGUS54 KLCH 311313
FFWLCH
LAC011-079-115-TXC351-311600-
/O.NEW.KLCH.FF.W.0028.131031T1313Z-131031T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...LENA...BOYCE...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...TOLEDO BEND DAM...NEWTON...CALL...
  BURKEVILLE...BON WEIR...
  NORTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MERRYVILLE...DE RIDDER...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...LEESVILLE...FORT
  POLK...ANACOCO...

* UNTIL 1100 AM CDT

* AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT VERY HEAVY RAIN OF 3 TO 5 INCHES HAS FALLEN THIS MORNING FROM 
  KIRBYVILLE TO ANACOCO. THIS HEAVY RAINFALL WILL CAUSE CREEKS AND   
  STREAMS TO OVERFLOW THEIR BANKS AND CAUSE SIGNIFICANT PONDING OF   
  WATER IN POOR DRAINAGE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBER
  TRAILS...SIEPER...HUTTON...CLIFTON...LACAMP...KURTHWOOD...         
  HORNBECK...GARDNER AND FLATWOODS. SOME OF THE DRAINAGES AFFECTED   
  INCLUDE BUT ARE NOT LIMITED TO BIG COW CREEK...CANEY CREEK AND     
  THREE MILE BRANCH IN NEWTON COUNTY. SANDY CREEK AND ANACOCO BAYOU  
  IN NORTHERN VERNON PARISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3150 9268 3146 9270 3140 9266 3144 9242
      3059 9359 3059 9388 3071 9388 3117 9375
      3117 9358 3120 9355 3128 9354 3128 9345
      3137 9339 3135 9295 3152 9273

$$
1 follow-up statement
982 
WGUS54 KLCH 311556
FFWLCH
LAC011-079-115-TXC351-311900-
/O.EXT.KLCH.FF.W.0028.000000T0000Z-131031T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...LENA...BOYCE...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...TOLEDO BEND DAM...NEWTON...CALL...
  BURKEVILLE...BON WEIR...
  NORTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MERRYVILLE...DE RIDDER...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...LEESVILLE...FORT
  POLK...ANACOCO...

* UNTIL 200 PM CDT

* AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  AND RAIN GAUGES INDICATE THAT 2 TO 6 INCHES OF RAIN HAS FALLEN     
  SINCE 5 AM ACROSS THE AREA. ADDITIONAL ONE HALF TO ONE INCH OF     
  RAIN IS POSSIBLE THROUGH EARLY AFTERNOON. RUNOFF FROM THIS HEAVY   
  RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS CAUSING ADDITIONAL   
  FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  TIMBER TRAILS...HUTTON...CLIFTON...MAYFLOWER...KURTHWOOD...        
  HORNBECK...GARDNER AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3150 9268 3146 9270 3140 9266 3144 9242
      3059 9359 3059 9388 3071 9388 3117 9375
      3117 9358 3120 9355 3128 9354 3128 9345
      3137 9339 3135 9295 3152 9273

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 7:41 AM CDT, 32 minutes earlier.

Area forecast discussion, Oct 31, 7:41 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 AM CDT THU OCT 31 2013

.UPDATE...UPDATED ZONES FOR THE ISSUANCE OF TORNADO WATCH NUMBER
551 WHICH IS VALID UNTIL 2 PM CDT. THE LAKE CHARLES MORNING
SOUNDING HAS GOOD DIRECTIONAL SHEAR BELOW 5K FEET WITH A LOW LEVEL
JET EVIDENT FROM WINDS NEAR 50 KNOTS JUST ABOVE THE SURFACE. A
SQUALL LINE JUST NORTH OF THE GOLDEN TRIANGLE IN SOUTHEAST TEXAS
EXTENDS NORTHEAST JUST WEST OF THE SABINE RIVER. THE SQUALL LINE
WILL BE MOVING INTO THE SABINE PASS, LAKE CHARLES AND ALEXANDRIA
AREA AROUND NOON. MOVEMENT OF THE INDIVIDUAL STORMS AT AROUND 35
MPH COULD ALSO PRODUCE STRAIGHT LINE WIND GUSTS UP TO 50 MPH.

ZONES ALREADY UPDATED.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT THU OCT 31 2013/

DISCUSSION...
FOR THE 31/12Z TAF ISSUANCE.

AVIATION...
UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL
MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE FORECAST AREA
TODAY. PREVAILING SHOWERS AND THUNDERSTORMS WILL EVENTUALLY MOVE
INTO KBPT/KAEX/KLCH DURING THE MORNING HOURS AND KLFT/KARA THIS
AFTERNOON...WITH MAINLY MVFR CEILING AND VISIBILITIES. IFR
CONDITIONS WILL BE POSSIBLE WITH THE HEAVY RAINFALL WHEN THE
STRONGER STORMS AHEAD OF THE COLD FRONT MOVES THROUGH AND TRIED TO
TIME EACH LOCATION WITH TEMPO GROUPS WHEN THIS WILL OCCUR.

AFTER FRONT MOVES THROUGH...DRIER AIR WITH ENDING SHOWER ACTIVITY
AND LIGHT NORTH WINDS WILL DEVELOP DURING THE EVENING HOURS FROM
WEST TO EAST.

RUA

PREV DISCUSSION... /ISSUED 508 AM CDT THU OCT 31 2013/

SYNOPSIS...A PACIFIC COLD FRONT MOVING INTO THE TEXAS HILL
COUNTRY WILL BE MOVING INTO OUR AREA ABOUT SUNDOWN. AHEAD OF THIS
FRONT, SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS WITH HEAVY
RAIN AND GUSTY WINDS. SOME STORMS COULD REACH SEVERE LIMITS. A
PREFRONTAL SQUALL LINE LOCATED FROM LUFKIN TO JASPER, IS EXPECTED
FURTHER DEVELOP TO THE SOUTH AND MOVE THROUGH THE REMAINDER OF SOUTHEAST
TEXAS THIS MORNING AND INTO SOUTHWEST LOUISIANA AND CENTRAL
LOUISIANA AROUND NOON. THIS SQUALL LINE IS EXPECTED TO SLOW DOWN
AS IT MOVES INTO ACADIANA DURING THE AFTERNOON. VERY HEAVY RAIN
AND SEVERE THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THIS SQUALL
LINE. THE COLD FRONT SHOULD CATCH UP WITH THIS LINE AS IT MOVES
THROUGH LOWER ACADIANA THIS EVENING.

SHORT TERM...STRONG WINDS OUT OF THE SOUTHEAST WILL BE ESPECIALLY
FELT CLOSER TO THE COAST. A WIND ADVISORY IS IN EFFECT AS WELL AS
A COASTAL FLOOD ADVISORY. ALTHOUGH LEVELS ARE DROPPING BELOW 3
FEET ABOVE MEAN LOW WATER WITH THE OUTGOING TIDE, THE NEXT HIGH
TIDE EARLY THIS AFTERNOON SHOULD AGAIN BRING TIDES CLOSE TO
ADVISORY LEVELS WITH 4 FOOT SEAS WASHING OVER. SO THE COASTAL
FLOOD ADVISORY WILL CONTINUE UNTIL FRONTAL PASSAGE.

LONG TERM...SINCE THE FRONT SHOULD BE SLOWING TONIGHT, ADDED
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE WEEKEND IS
LOOKING GOOD WITH RIDGING MOVING IN FROM THE WEST. ANOTHER PACIFIC
SYSTEM WILL BE APPROACHING AROUND THE MIDDLE OF NEXT WEEK WITH
RAIN CHANCES INCREASING TUESDAY UNTIL THE FRONTAL PASSAGE AROUND THURSDAY
OF NEXT WEEK. THIS FRONT WILL BRING COOLER TEMPS WITH LOWS DIPPING
INTO THE 40S IN ITS WAKE ACROSS OUR NORTHERN ZONES.

MARINE...HOISTED SMALL CRAFT ADVISORY FLAGS FOR THE COASTAL LAKES
AND BAYS TODAY AS THE LOW LEVEL JET WILL BE MOVING THROUGH.
EXTENDED THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS UNTIL
MIDNIGHT FOR SEAS UP TO 7 FEET AHEAD OF THE FRONT.

HYDROLOGY...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR
INTERIOS SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS WATCH WILL
LIKELY BE EXTENDED ASSUMING THE SQUALL LINE HOLDS TOGETHER AND
HEAVY RAINS BEGIN TO ACCUMULATE OVER LOWER SOUTHEAST TEXAS,
SOUTHWEST LOUISIANA, AND SOUTH CENTRAL LOUISIANA. TWO TO FOUR INCHES
OF ADDITIONAL RAINFALL WILL BE POSSIBLE BEFORE THE RAINS END
TONIGHT. RADAR ESTIMATES OF RAIN UP TO 5 INCHES ALREADY HAVE
OCCURRED OVER MUCH OF THE INTERIOR OF SOUTHEAST TEXAS WITHIN THE
FLOOD WATCH. RIVERS WILL LIKELY SEE RISES HOWVER NORTHERLY WINDS
SHOULD HELP ALLEVIATE HIGH WATER IN THE DAYS FOLLOWING THE FRONTAL PASSAGE.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  61  75  54  71 /  90  60  10   0   0
KBPT  79  60  77  55  70 /  90  50  10   0   0
KAEX  77  57  74  50  72 / 100  40  10   0   0
KLFT  82  66  76  54  72 /  80  70  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...RAPIDES...VERNON.

     WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: EAST CAMERON...IBERIA...LAFAYETTE...LOWER ST.
     MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION...WEST
     CAMERON.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
     VERMILION...WEST CAMERON.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
     SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

     WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
     NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: VERMILION BAY.

&&
Hazardous weather outlook, Oct 31, 5:32 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT THU OCT 31 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-011045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
532 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL ACCOMPANY A SQUALL LINE AS IT MOVES THROUGH THE AREA
TODAY AND TONIGHT. THIS IS OUT AHEAD OF A COLD FRONT WHICH WILL
ENTER THE AREA FROM THE NORTHWEST ABOUT SUNDOWN AND WILL BE MOVING THROUGH
LOWER ACADIANA AFTER MIDNIGHT. AROUND 5 INCHES OF RAIN HAS ALREADY
FALLEN OVER INTERIOR SOUTHEAST TEXAS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THAT AREA EXTENDING INTO CENTRAL LOUISIANA THROUGH THIS EVENING.

AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED THROUGH TONIGHT.
STORMS ASSOCIATED WITH THE SQUALL LINE COULD REACH SEVERE LIMITS
TODAY AND THIS EVENING. A FEW TORNADOES WILL ALSO BE POSSIBLE AS
THERE IS ADEQUATE SHEAR IN THE LOW LEVELS.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT. A WIND ADVISORY HAS
BEEN ISSUED FOR THE COASTAL AREA EXTENDING INTO BEAUMONT, ORANGE,
AND LAFAYETTE. A SMALL CRAFT ADVISORY IS IN EFFECT INCLUDING THE
COASTAL LAKES AND BAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY CONDITIONS WITH GUSTY NORTHERLY WINDS DIMINISHING INTO THE THE WEEKEND.
RAIN CHANCES BEGIN TO RAMP UP STARTING ON TUESDAY IN ADVANCE OF
ANOTHER PACIFIC FRONTAL SYSTEM LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS MAY BE REQUIRED WITH THE SQUALL LINE.

SWEENEY

In the hours before

Local storm report, Oct 31, 6:27 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     FLOOD            WOODVILLE               30.77N 94.42W
10/31/2013                   TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS MINOR STREET FLOODING AT
            WOLF CREEK AND HWY 92.

&&

DJONES
Local storm report, Oct 31, 6:34 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     1 S JASPER              30.91N 94.00W
10/31/2013                   JASPER             TX   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF REPORTS TREES AND POWERLINES DOWN
            AND A HOLE IN THE ROOF OF A RESIDENCE ALONG HWY 96 AND
            COUNTY ROADS 302 AND 303.

&&

DJONES
Special weather statement, Oct 31, 6:42 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT THU OCT 31 2013

LAZ027-030-TXZ180-201-215-216-259>262-311245-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-
BEAUREGARD LA-VERNON LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
642 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 745 AM CDT...

AT 638 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM TOLEDO BEND DAM TO 22 MILES
SOUTHWEST OF NOME...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WIERGATE...BURKEVILLE...SOUR LAKE...HORNBECK...NEWTON AND SILSBEE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3016 9412 2997 9444 3011 9445 3012 9452
      3081 9392 3118 9365 3117 9358 3120 9355
      3128 9354 3128 9345 3137 9339 3137 9307

RUA
Special weather statement, Oct 31, 7:47 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 AM CDT THU OCT 31 2013

LAZ027-030-041-TXZ215-216-260>262-311345-
NORTHERN NEWTON TX-JEFFERSON TX-BEAUREGARD LA-VERNON LA-CALCASIEU LA-
ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
747 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON...JEFFERSON AND
ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...
VERNON AND CALCASIEU PARISHES UNTIL 845 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ANACOCO TO 23 MILES SOUTHWEST OF
HAMSHIRE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EVANS...MAURICEVILLE...BIVENS...JUNCTION...MERRYVILLE AND DEWEYVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3036 9355 3002 9377 2961 9419 2956 9435
      2989 9436 3041 9387 3129 9350 3128 9345
      3137 9339 3137 9309

RUA
Local storm report, Oct 31, 8:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     FLOOD            LUMBERTON               30.26N 94.20W
10/31/2013                   HARDIN             TX   PUBLIC

            PUBLIC SUBMITTED FACEBOOK PICTURES INDICATE MINOR STREET
            FLOODING IN THE TOWN OF LUMBERTON

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:33 PM CDTTornado WarningLCHBeauregard, Vernon27 min
Oct 31, 8:44 AM CDTSpecial Weather StatementLCHBeauregard, Vernon61 min
Oct 31, 9:13 AM CDTWind AdvisoryLCHAllen, Beauregard, Cameron, Evangeline, Lafayette, Saint Landry and 1 more7 hr
Oct 31, 9:23 AM CDTSpecial Weather StatementLCHCalcasieu22 min
Oct 31, 9:33 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu27 min
Oct 31, 9:43 AM CDTTornado WarningLCHCalcasieu32 min
Oct 31, 9:47 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 31, 9:52 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Rapides, Vernon53 min
Oct 31, 9:56 AM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis34 min
Oct 31, 10:13 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis32 min
Oct 31, 10:16 AM CDTSpecial Marine WarningLCH89 min
Oct 31, 10:17 AM CDTTornado WarningLCHRapides13 min
Oct 31, 10:27 AM CDTTornado WarningLCHAllen33 min
Oct 31, 10:40 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis35 min
Oct 31, 10:46 AM CDTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more59 min
Oct 31, 11:00 AM CDTTornado WarningLCHAllen, Evangeline30 min
Oct 31, 11:08 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu4 days
Oct 31, 11:08 AM CDTTornado WarningLCHAcadia, Jefferson Davis37 min
Oct 31, 11:20 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 5 more3 hr
Oct 31, 11:33 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline42 min
Oct 31, 11:41 AM CDTTornado WarningLCHAvoyelles, Evangeline, Saint Landry34 min
Oct 31, 11:45 AM CDTSpecial Weather StatementLCHAcadia, Lafayette, Saint Landry, Vermilion60 min
Oct 31, 11:47 AM CDTSpecial Weather StatementLCHAvoyelles28 min
Oct 31, 11:53 AM CDTSpecial Marine WarningLCH97 min
Oct 31, 12:26 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more4 hr
Oct 31, 12:35 PM CDTSpecial Weather StatementLCHSaint Landry40 min
Oct 31, 12:52 PM CDTRiver Flood WarningLCHCalcasieu18 hr
Oct 31, 12:52 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin23 min
Oct 31, 1:17 PM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, Vermilion58 min
Oct 31, 1:23 PM CDTSpecial Marine WarningLCH82 min
Oct 31, 1:50 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon8 hr
Oct 31, 2:04 PM CDTSpecial Weather StatementLCHIberia, Saint Martin56 min
Oct 31, 2:17 PM CDTAreal Flood WarningLCHBeauregard, Rapides, Vernon8 hr
Oct 31, 2:55 PM CDTSpecial Marine WarningLCH65 min
Oct 31, 4:14 AM CDTAreal Flood AdvisoryLCHJasper, Tyler2 hr
Oct 31, 5:53 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler4 hr
Oct 31, 6:42 AM CDTSpecial Weather StatementLCHNewton63 min
Oct 31, 7:47 AM CDTSpecial Weather StatementLCHJefferson, Orange58 min
Oct 31, 7:52 AM CDTAreal Flood AdvisoryLCHHardin, Jefferson3 hr
Oct 31, 8:14 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Orange2 hr
Oct 31, 8:29 AM CDTRiver Flood WarningLCHHardin12 hr
Oct 31, 8:29 AM CDTRiver Flood WarningLCHHardin, Jefferson10 days
Oct 31, 8:36 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange6 hr
Oct 31, 8:42 AM CDTSpecial Weather StatementLCHOrange63 min
Oct 31, 9:07 AM CDTSpecial Weather StatementLCHOrange8 min
Oct 31, 9:36 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler4 hr
Oct 31, 9:41 AM CDTSpecial Weather StatementLCHOrange34 min
Oct 31, 11:29 AM CDTRiver Flood WarningLCHJasper, Tyler57 hr
Oct 31, 1:55 PM CDTAreal Flood WarningLCHHardin, Jasper, Newton, Tyler8 hr
Oct 31, 2:25 PM CDTAreal Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange8 hr

Nearby

Flash Flood Warnings in Louisiana, 2013Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.